I'm a 24 year old female, i have been having some as-of-yet undiagnosed health problems for the last several months, and about two weeks ago these white spots appeared all over my arms and chest. I've never seen them before.
They are flat, and have no change in texture. They are very white and many of them seem to have a red dot, about the size of a pencil point, at their center. Most of the white spots are about 5 mm in diameter. Sometimes they are not as noticeable, but i haven't figured out a pattern as to what might cause them to fade or appear darker. I haven't had sunburn this year and always use strong sunscreen.
They don't hurt or itch, but because I have been having other health problems (persistent sore/swollen throat, extreme fatigue, joint and muscle pain esp. throughout arms, neck and hips) I just wanted to see if there was a dermatological explanation or if the spots could be connected to some kind of illness and my other symptoms.
Your aches and joint pains can be due to thyroid issues but for these white spots, the possibilities of pityriasis versicolor and idiopathic guttate hypomelanosis need to be ruled out. Thyroid diseases will cause dry, itchy skin but unlikely to cause hypopigmented spots. Pityriasis versicolor is caused by an overgrowth of a yeast fungus and are found mainly on sun exposed areas. To confirm the diagnosis you need to get it examined from a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The dermatologist is right in that hypothyrodism does not perse cause depigmentation, but then the association of hypothyroidism,vitiligo, and pernicious anemia as a part of autoimmune disorder is emphasized, more as an association than a direct cause. Indeed idopathic guttate hypomelanosis is a possiblity here.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.